Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2003, 5:59 PM CST for McCurtain County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 5:59 PM CST (23:59 UTC)
- Expired
- Mar 25, 2003, 6:30 PM CST
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 3:05 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS54 KSHV 252359
SVRSHV
OKC089-260030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CST TUE MAR 25 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 630 PM CST
* AT 559 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF BROKEN
BOW...OR ABOUT 8 MILES EAST OF IDABEL...MOVING NORTHEAST AT 20 MPH.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO TWO INCHES IN
DIAMETER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 630 PM CST.
LAT...LON 3451 9448 3364 9449 3371 9475 3376 9479
3376 9487 3387 9496 3396 9515 3416 9515
3426 9504 3451 9503
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 5:40 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 25, 5:40 PM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 540 PM CST TUE MAR 25 2003 SENT UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH HEADERS. SECOND WATCH...IN EFFECT UNTIL 11 PM...LATER REALIGNED TO ENCOMPASS ALL OF SOUTHWEST ARKANSAS. THE WATCH IN EFFECT UNTIL 9 PM COVERS SE OK AND PORTIONS OF NE TX. VII .SHV...NONE.
Hazardous weather outlook, Mar 25, 12:00 PM CST, 5 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.